I'm 53 (my mother went into menopause at 55). I had approx 6 months of heavy periods with clotting - each incident lasted for 2 weeks - then 2 weeks later, it started again. Went to a new gyno - who prescribed both an ultrasound and an emdometrial biopsy - both showed no internal problems. She put me on Seasonale bcp which works on your hormones to give you a period every 4 months. Bleeding stopped in 2 days - worked great in that regard. However, I've been on the pill for 5 1/2 months and have gained considerable amount of weight and have been reading all the negative side effects (experiencing a few myself). I decided to stop taking them (doc said well, you'll start bleeding again). I'd like to try some alternative solution - since I really believe someone my age should not be on bcp. Any advice? thanks - Karen
A. There are many birth control pills. Perhaps one that causes a period each month would be more comfortable for you to take and not cause the weight gain to continue. Some are low dose and designed for women near menopause and are a reasonable choice for women in your situation. However, after the 4 months of Seasonale, you might not bleed for a while or even not at all anyway. You
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.